Alert archive / Missouri / Red Flag Warnings in 2016

Red Flag Warning 11, NWS Kansas City, MO

April 3, 201622 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this red flag warning at Apr 3, 2016, 3:57 AM CDT for 22 counties in Missouri; 7 counties in Kansas. It took effect at Apr 3, 2016, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2016, 3:57 AM CDT (08:57 UTC)
In effect from
Apr 3, 2016, 12:00 PM CDT
Expired
Apr 3, 2016, 7:00 PM CDT
In force
7 hr
Issued by
NWS Kansas City, MO
All 29 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, DeKalb County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Ray County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 50 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 9.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2607 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

017 
WWUS83 KEAX 030857
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
357 AM CDT SUN APR 3 2016

...CRITICAL FIRE WEATHER CONDITIONS ANTICIPATED THIS AFTERNOON...

KSZ025-057-060-102>105-MOZ001-002-011>013-020>022-028>031-037>040-
043>046-053-054-031700-
/O.NEW.KEAX.FW.W.0011.160403T1700Z-160404T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-HOLT-ANDREW-DE KALB-BUCHANAN-
CLINTON-CALDWELL-PLATTE-CLAY-RAY-CARROLL-JACKSON-LAFAYETTE-SALINE-
HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
357 AM CDT SUN APR 3 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR FIRE
WEATHER ZONES 001...002...011...012...013...020...021...022...025...028...029...030...031...
037...038...039...040...043...044...045...046...053...054...057...
060...102...103...104 AND 105...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
7 PM CDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 025...057...060...102... 
  103...104 AND 105. FIRE WEATHER ZONES 001...002...011...012... 
  013...020...021...022...028...029...030...031...037...038... 
  039...040...043...044...045...046...053 AND 054. 

* WIND...SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL
  BE LIKELY THIS AFTERNOON.

* HUMIDITY...VALUES WILL BOTTOM OUT IN THE UPPER TEENS TO LOWER 20S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
394 
WWUS83 KEAX 031613
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1113 AM CDT SUN APR 3 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

KSZ025-057-060-102>105-MOZ001-002-011>013-020>022-028>031-037>040-
043>046-053-054-040000-
/O.CON.KEAX.FW.W.0011.160403T1700Z-160404T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-HOLT-ANDREW-DE KALB-BUCHANAN-
CLINTON-CALDWELL-PLATTE-CLAY-RAY-CARROLL-JACKSON-LAFAYETTE-SALINE-
HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1113 AM CDT SUN APR 3 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR FIRE
WEATHER ZONES 001...002...011...012...013...020...021...022...
025...028...029...030...031... 037...038...039...040...043...
044...045...046...053...054...057... 060...102...103...104 AND
105...

* AFFECTED AREA...FIRE WEATHER ZONES 025...057...060...102... 
  103...104 AND 105. FIRE WEATHER ZONES 001...002...011...012... 
  013...020...021...022...028...029...030...031...037...038... 
  039...040...043...044...045...046...053 AND 054. 

* WIND...SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
  WILL BE LIKELY THIS AFTERNOON. 

* HUMIDITY...VALUES WILL FALL INTO THE UPPER TEENS TO LOWER 20S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

BLAIR
084 
WWUS83 KEAX 040004
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
704 PM CDT SUN APR 3 2016


KSZ025-057-060-102>105-MOZ001-002-011>013-020>022-028>031-037>040-
043>046-053-054-040115-
/O.EXP.KEAX.FW.W.0011.000000T0000Z-160404T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-HOLT-ANDREW-DE KALB-BUCHANAN-
CLINTON-CALDWELL-PLATTE-CLAY-RAY-CARROLL-JACKSON-LAFAYETTE-SALINE-
HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
704 PM CDT SUN APR 3 2016

...RED FLAG WARNING HAS EXPIRED FOR  FOR FIRE WEATHER ZONES
001...002...011...012...013...020...021...022...
025...028...029...030...031...037...038...039...040...043...044...
045...046...053...054...057...060...102...103...104 AND 105...

WINDS ARE DECREASING...AND RELATIVE HUMIDITY VALUES WILL CONTINUE TO
RISE THROUGH THE EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Apr 3, 12:00 AM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Apr 3, 12:00 AM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1200 AM CDT SUN APR 3 2016

.DISCUSSION...
Issued at 246 PM CDT SAT APR 2 2016

Little change in forecast through the next 7 days. Only concern
overnight may be some patchy frost in far northeast Missouri with
temperatures falling into middle 30s. Thermal axis shifts over the
region on Sunday in approach of a weak cold front. Result will be
breezy southwest winds and well-above normal temperatures in the
middle to upper 70s. Fire weather will be elevated Sunday afternoon
as strong mixing provides relative humidity values falling into the
25-30 percent range, along with gusty winds and dry fuels.

A cooler day is expected on Monday as an upper trough dives into the
Ohio Valley, ushering in cooler and drier air upon northeasterly
surface winds. This slight cool down is short-lived as upper level
ridging builds into the Plains on Tuesday ahead of the next upper
trough. Moisture will rapidly return to the area Tuesday afternoon
with highs warming into the lower 70s in the western forecast area. A
cold front will move through the CWA Tuesday evening/night, bringing
the next best chance for precipitation in the form of thunderstorms.
Limited instability and timing of the convection should help mitigate
some severe weather potential, but strong shear will exist so will
need to closely monitor setup as system evolves. Scattered showers
may persist into Wednesday before the trough shifts eastward, with
surface high pressure building into the area Thursday into Friday.
This will spell a cooler and dry period for the area before
temperatures gradually rebound for next Saturday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1159 PM CDT SAT APR 2 2016

Gusty winds still expected through the day on Sunday with VFR
conditions. Expect winds to gradually relax after sunset Sunday
evening.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

DISCUSSION...Blair
AVIATION...Leighton
Hazardous weather outlook, Apr 2, 5:10 AM CDT, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
510 AM CDT SAT APR 2 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
510 AM CDT SAT APR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 FREEZING CONDITIONS WILL BE POSSIBLE THIS MORNING ACROSS LOW LYING
 AND SHELTERED AREAS AFFECTING SENSITIVE VEGETATION.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

 SLIGHTLY ELEVATED FIRE DANGER IS EXPECTED SUNDAY WITH BREEZY
 SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES. OUTDOOR BURNING
 IS NOT RECOMMENDED AND EXTREME CARE WILL NEED TO BE TAKEN WITH OPEN
 FLAME FOR THOSE TAILGATING OR BARBECUING.

 THUNDERSTORMS WILL BE POSSIBLE TUESDAY/TUESDAY NIGHT HOWEVER...
 SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:50 AM CDTWind AdvisoryEAXAdair, Chariton, Linn, Macon, Putnam, Randolph and 2 more15 hr

Nearby

Red Flag Warnings in Missouri, 2016Red Flag Warnings in Kansas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.